Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 216, NWS Tulsa, OK

August 6, 2016Pushmataha County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Aug 6, 2016, 5:38 PM CDT for Pushmataha County, Oklahoma. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 6, 2016, 5:38 PM CDT (22:38 UTC)
Expired
Aug 6, 2016, 6:15 PM CDT
In force
37 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Pushmataha County, OK

The radar

The Western Arkansas radar (KSRX), 158 km from the middle of the area, began a volume at 22:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 10.6 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2016-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 966 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2016-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 68 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
966 J/kg
Mixed-layer CIN
-115 J/kg
Mixed-layer LCL
1557 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
68 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

837 
WUUS54 KTSA 062238
SVRTSA
OKC127-062315-
/O.NEW.KTSA.SV.W.0216.160806T2238Z-160806T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
538 PM CDT SAT AUG 6 2016

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN PUSHMATAHA COUNTY IN SOUTHEASTERN OKLAHOMA...

* UNTIL 615 PM CDT

* AT 538 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 3 MILES NORTHEAST
  OF ANTLERS...AND IS NEARLY STATIONARY.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  ANTLERS...                        RATTAN...
  KOSOMA...                         KELLOND...
  MOYERS...                         DELA...
  FINLEY...                         

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN TULSA.

&&

LAT...LON 3416 9540 3416 9563 3433 9576 3441 9550
TIME...MOT...LOC 2238Z 125DEG 2KT 3426 9556 

HAIL...1.00IN
WIND...60MPH
 
$$
1 follow-up statement
603 
WWUS54 KTSA 062306
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
606 PM CDT SAT AUG 6 2016

OKC127-062316-
/O.EXP.KTSA.SV.W.0216.000000T0000Z-160806T2315Z/
PUSHMATAHA OK-
606 PM CDT SAT AUG 6 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN PUSHMATAHA COUNTY
WILL EXPIRE AT 615 PM CDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER GUSTY WINDS
ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
TULSA.

LAT...LON 3416 9540 3416 9563 3433 9576 3441 9550
TIME...MOT...LOC 2305Z 125DEG 2KT 3426 9556 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 3:17 PM CDT, 2 hours 21 minutes earlier.

Area forecast discussion, Aug 6, 3:17 PM CDT, 2 hours 21 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
317 PM CDT SAT AUG 6 2016

.DISCUSSION...
Cold front has pushed south to near the Red River this afternoon
with scattered showers/thunderstorms starting to develop near
boundary. Further north, extensive cloud cover/light precipitation
in association with MCV has kept temperatures in check with a
much needed break from the heat. Heat advisory remains in effect
for portions of southeast Oklahoma where heat indices are
currently running in the 105-108 degree range.

Scattered showers/thunderstorms will once again be possible
overnight into Sunday as front begins to slowly lift north. Front
expected to briefly become quasi-stationary across northeast
Oklahoma and west-central Arkansas Sunday into Monday as precipitation
reinforces boundary. Further south, heat indices will again be in
the 105-108 degree range across far southeast Oklahoma Sunday
afternoon.

Slow warming trend expected for much of next week with at least
a limited chance for afternoon showers/thunderstorms each day.
Heat indices could once again become a concern, especially in
areas that received heavier rainfall. Just beyond the extended
periods into next weekend, upper ridge begins to break down with
more significant chances for rainfall in association with next
front.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   74  92  76  93 /  40  20  40  30
FSM   76  95  75  92 /  30  30  30  30
MLC   75  97  77  97 /  30  20  20  30
BVO   72  91  75  93 /  40  20  40  30
FYV   71  88  72  87 /  30  50  30  30
BYV   69  87  71  88 /  30  50  40  30
MKO   73  92  75  93 /  40  30  30  30
MIO   70  89  72  89 /  30  50  40  30
F10   74  95  77  96 /  30  20  20  30
HHW   77 100  75  99 /  20  20  20  30

&&

.TSA Watches/Warnings/Advisories...
OK...Heat Advisory until 9 PM CDT this evening for OKZ049-053-073>076.

     Heat Advisory from noon to 8 PM CDT Sunday for OKZ049-053-073-
     075.

AR...None.
&&

SHORT TERM...20
LONG TERM....12
Hazardous weather outlook, Aug 6, 5:04 PM CDT, 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
504 PM CDT SAT AUG 6 2016

ARZ001-002-010-011-019-020-029-OKZ049-053>076-071030-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
504 PM CDT SAT AUG 6 2016

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS EVENING AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...VERY LIMITED.
	AREA...FAR SOUTHEAST OKLAHOMA.
	ONSET...ONGOING.

DANGEROUS HEAT.
	RISK...ELEVATED.
	AREA...SOUTHEAST OKLAHOMA.
	ONSET...ONGOING.

DISCUSSION...
SCATTERED THUNDERSTORMS HAVE BEGUN TO DEVELOP ACROSS PARTS OF FAR
SOUTHEAST OKLAHOMA LATE THIS AFTERNOON IN RESPONSE TO A FRONTAL
BOUNDARY POSITIONED NEAR THE RED RIVER. ORGANIZED SEVERE WEATHER
IS NOT ANTICIPATED...THOUGH STRONG TO MARGINALLY SEVERE WINDS
ALONG WITH SMALL HAIL AND LOCALLY HEAVY RAINS COULD BE POSSIBLE
WITHIN ANY THUNDERSTORM DEVELOPMENT. THIS ACTIVITY SHOULD BEGIN TO
WEAKEN WITH THE LOSS OF DAYTIME HEATING. ADDITIONAL THUNDERSTORM
CHANCES WILL REMAIN POSSIBLE ACROSS EASTERN OKLAHOMA AND ALSO
NORTHWEST ARKANSAS OVERNIGHT TONIGHT AS THE FRONTAL BOUNDARY
SLOWLY BEGINS TO LIFT NORTHWARD.

ALSO THIS AFTERNOON...HOT AND HUMID CONDITIONS WILL REMAIN
POSSIBLE INTO THE EVENING HOURS OVER PARTS OF SOUTHEAST OKLAHOMA.
A HEAT ADVISORY REMAINS IN EFFECT UNTIL 9 PM WITH HEAT INDEX
VALUES IN THE 105 TO 108 DEGREE RANGE POSSIBLE.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY THROUGH FRIDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT
						POTENTIAL.

EXTENDED DISCUSSION...
THUNDERSTORM CHANCES WILL CONTINUE TO BE POSSIBLE SUNDAY INTO
TUESDAY BEFORE THE FRONTAL BOUNDARY FINALLY LIFTS NORTHEAST OUT OF
THE REGION. ADDITIONAL AFTERNOON THUNDERSTORM CHANCES ARE FORECAST
WEDNESDAY INTO THURSDAY BEFORE INCREASING CHANCES BECOME POSSIBLE
FRIDAY AS ANOTHER FRONTAL BOUNDARY LOOKS TO APPROACH THE REGION.
GUSTY WINDS AND LOCALLY HEAVY RAINFALL WILL POSSIBLE WITH THE
STRONGER STORMS OVER THE NEXT SEVERAL DAYS.

DANGEROUS HEAT POTENTIAL WILL ALSO REMAIN POSSIBLE WITH HEAT INDEX
VALUES IN EXCESS OF 105 DEGREES ACROSS PARTS OF EASTERN OKALHOMA
AND NORTHWEST ARKANSAS THROUGH THE UPCOMING WORK WEEK...ESPECIALLY
FOR THE SECOND HALF OF THE WEEK BEHIND THE EXITING FRONT TUESDAY.

WWW.WEATHER.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Aug 6, 5:00 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
500 PM CDT SAT AUG 6 2016

OKZ049-062230-
PUSHMATAHA OK-
500 PM CDT SAT AUG 6 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PUSHMATAHA COUNTY
UNTIL 530 PM CDT...

AT 459 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES WEST OF
CLOUDY...MOVING NORTH AT 15 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
RATTAN...                         SNOW...
CLOUDY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3422 9521 3419 9542 3441 9544 3443 9508
TIME...MOT...LOC 2159Z 169DEG 11KT 3428 9534
Special weather statement, Aug 6, 5:27 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
527 PM CDT SAT AUG 6 2016

OKZ049-062300-
PUSHMATAHA OK-
527 PM CDT SAT AUG 6 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PUSHMATAHA COUNTY
UNTIL 600 PM CDT...

AT 527 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES EAST OF
ANTLERS. THIS STORM WAS NEARLY STATIONARY.

DIME TO PENNY SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE
WITH THIS STORM.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
ANTLERS...                        RATTAN...
KOSOMA...                         SNOW...
KELLOND...                        MOYERS...
OLETA...                          DELA...
FINLEY...

LAT...LON 3416 9531 3416 9561 3432 9575 3442 9536
TIME...MOT...LOC 2227Z 125DEG 3KT 3425 9554

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 7:09 PM CDTSpecial Weather StatementTSAWagoner21 min
Aug 5, 7:30 PM CDTSpecial Weather StatementTSAWagoner30 min
Aug 6, 2:43 AM CDTSpecial Weather StatementTSATulsa47 min
Aug 6, 3:37 AM CDTSpecial Weather StatementTSATulsa38 min
Aug 6, 9:05 AM CDTAreal Flood AdvisoryTSACreek, Okmulgee, Pawnee, Tulsa3 hr
Aug 6, 3:30 PM CDTHeat AdvisoryTSAChoctaw, Creek, Haskell, Latimer, McIntosh, Muskogee and 6 more28 hr
Aug 6, 5:00 PM CDTSpecial Weather StatementTSAPushmataha30 min
Aug 6, 5:27 PM CDTSpecial Weather StatementTSAPushmataha33 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.